Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Recovery time for De Quervain's syndrome - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Excellent Posted in: Arthritis
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1721 Questions

I am a massage therapist who was recently diagnosed with De quervains. I have numbness at thumb joint, itching, burning, when i reach or if my hand is in different positions. I have used Ibuprofen, rest, a brace with a slight improvement but not much. I have not done massage in two weeks. I have the choice if i should go back into massage this week since i own my own business. Do you think i should take another week off or go to a light massage schedule?
Doctor :   Hi,
Doctor :   Dr XXX here
User :   hi
User :   hi
User :   hello
Doctor :   i think the massage would not be of much help as much as the rest to the tendon
Doctor :   post pone the massage , any type of physical strain on the joint will further affect the nerve and tendon
User :   So you think another week off would benefit the De quervains?
Doctor :   yes,
User :   when will i know its time that i can go back to work
Doctor :   the neural symptoms should not b there
User :   okay thank you so much
Doctor :   then its time for massage
User :   If i try massage now i could injure the joint more...guess its not worth it
Doctor :   not the joint but both tendon and nerve may get affected
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor